Choree et prise d'anticonceptionnels [Chorea and the use of contraceptives]

Details

Serval ID
serval:BIB_4345F28680AD
Type
Article: article from journal or magazin.
Collection
Publications
Institution
Title
Choree et prise d'anticonceptionnels [Chorea and the use of contraceptives]
Journal
Schweizerische Medizinische Wochenschrift
Author(s)
Despland  P. A., Dufresne  J. J., Regli  F.
ISSN
0036-7672 (Print)
Publication state
Published
Issued date
08/1976
Volume
106
Number
32
Pages
1088-91
Notes
English Abstract
Journal Article --- Old month value: Aug 7
Abstract
A 20-year-old nullipara without previous history of chorea or rheumatic fever developed unilateral chorea 11 months after first taking oral contraceptives. All laboratory findings were normal except for considerable elevation of the triglycerides. Complete remission of the extrapyramidal disorder occurred within 4 months of discontinuing the contraceptive preparation. It is suggested that the contraceptive steroids may influence some metabolic events which produce vascular changes.
Keywords
Adult Chorea/*chemically induced Contraceptives, Oral/*adverse effects Contraceptives, Oral, Hormonal/*adverse effects Female Humans Parity Pregnancy Triglycerides/blood previous history of chorea or rheumatic fever, is presented. All laboratory findings were normal except for a considerable increase in triglyceride levels. Complete recovery occurred within 4 months after discontinuing the contraceptive treatment, without any other treatment. It is suggested that the contraceptive steroids may cause some metabolic disorders, which produce secondary vascular disorders. It is emphasized that oral contraceptives should be prescribed only to patients whose anamesis rules out precedents of or predisposition to vascular diseases (thrombophlebitis of the lower limbs, obesity, arterial hypertension, hyperlipidemia, diabetes, tabagism, migraine, or temporary ictus).
Pubmed
Web of science
Create date
25/01/2008 11:40
Last modification date
20/08/2019 13:47
Usage data